Hail, Prairie
- When
- November 27, 2:53 PM CST
- Where
- Prairie County, Hickory Plains
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.983, -91.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 27, 3:36 AM CST, 11 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 336 AM CST THU NOV 27 2003 .SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT TIMING INCONSISTENCIES TONIGHT REGARDING THE MOVEMENT AND EVENTUALLY THE PASSING OF THE WESTERN CONUS TROUGH. ETA FASTER OF ALL THE MODELS MOVING THE SYSTEM THROUGH AND IT SEEMS A LITTLE OVERDONE. UKMET AND ECMWF ARE THE SLOWER OF THE MODELS WITH THE GFS IN THE MIDDLE OF THE PACK. GFS HAS BEEN THE MOST CONSISTENT OF LATE AND WITH IT BEING THE COMPROMISE MODEL SO TO SPEAK...WILL LEAN TOWARD ITS SOLUTION. INTERESTING FORECAST SHAPING FOR THE FIRST PERIOD. LATEST SURFACE ANALYSIS SHOWS WARM FRONT OVER THE CENTRAL SECTIONS OF THE STATE WITH ASSOCIATED SURFACE LOW ALONG THE RED RIVER. SHOWERS AND THUNDERSTORMS CONTINUE PRIMARILY TO THE NORTH OF THE BOUNDARY IN THE WARM AIR ADVECTION AND HELPED OUT BY A WEAK SHORTWAVE. AS NOTED BY EARLIER SHIFT...MCS TO THE SOUTH MAY BE TAKING ENERGY AWAY FROM THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST EARLY THIS MORNING...PRIMARILY TO THE EAST AS WAVES PUSHES THROUGH. ATTENDANT COLD FRONT STILL OFF TO THE NORTHWEST AND SHOULD WORK INTO THE NORTHWEST CORNER OF THE STATE THIS MORNING. FRONT PROGGED TO WORK SLOWLY THROUGH THE STATE DURING THE DAY. WILL ADJUST POPS/GRIDS ACCORDINGLY ...KEEPING CHANCE POPS EAST THIS MORNING AND DRY ELSEWHERE. AS FRONT MOVES THROUGH...LONG WAVE TROUGH AND STRONG SHORTWAVE APPROACH FROM THE WEST. MODELS SHOWING SECONDARY LOW DEVELOPMENT ALONG IT DURING THE AFTERNOON. PRECIPITATION WILL END FOR A WHILE BUT REDEVELOP IN THE AFTERNOON OVER THE AREA AS NEW WAVE AND COLD POOL ALOFT SWINGS THROUGH. WILL MORE THAN LIKELY HAVE TO CARRY AT LEAST SCATTERED POPS THROUGH THE EARLY EVENING. WOULD NOT BE SURPRISED TO SEE SOME SMALL HAIL WITH SOME OF THE THUNDERSTORMS THURSDAY AFTERNOON. SOME CONCERN NOW OF THUNDERSTORMS DEVELOPING OVER THE SOUTHEAST THURSDAY AFTERNOON IN THE WARM SECTOR. PLENTY OF MOISTURE WILL BE IN PLACE AND WITH LOWER CLOUDS BREAKING UP...AIR MASS SHOULD DESTABILIZE FAIRLY QUICKLY IN THE AFTERNOON. SHORTWAVE TROUGH CATCHES UP TO THE FRONT AND PRODUCES OMEGA IN EXCESS OF EXCESS OF 12 MICROBARS PER SECOND. SPC HAS A LARGE SWATH OF SOUTHERN AND EASTERN ARKANSAS IN A SLIGHT RISK...THIS LOOKS REASONABLE. ENTIRE SYSTEM SHOULD CLEAR THE EARLY THURSDAY NIGHT. CONCERNING WINDS...MAV SHOWING A TIGHT GRADIENT BEHIND THE FRONT WITH WINDS THAT WOULD BE ABOVE LAKE WIND ADVISORY CRITERIA. ETA AND FWC NUMBERS NOT AS STRONG AND BORDER ON CRITERIA. WILL LEAN AWAY FROM ADVISORY THIS MORNING BUT KEEP WINDS PRETTY FRISKY OVERNIGHT. TEMPERATURES WILL BE TRICKY TODAY. GOOD WARMING EXPECTED IN THE WARM SECTOR BUT TEMPERATURES SHOULD HOLD STEADY OR RISE ONLY A FEW DEGREES AFTER FROPA. WILL GO WITH A BLEND OF MAV/FWC NUMBERS HERE. HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR DRY CONDITIONS AND SEASONABLE TEMPERATURES THROUGH SATURDAY NIGHT. NIGHT TIME TEMPS WILL BE COOL WITH DRY AIR IN PLACE AND NO GRADIENT. WILL TWEEK THE LOW TEMPERATURE FORECASTS. EXTENDED...SUNDAY THROUGH WEDNESDAY CURRENT EXTENDED LOOKS PRETTY GOOD AND VERY LITTLE CHANGES NEEDED. WILL CONTINUE TO GO WITH THE GFS IN THE MEDIUM RANGE. WEAK BOUNDARY PROGGED TO MOVE THROUGH SUNDAY NIGHT AND MONDAY BUT MOISTURE AND DYNAMICS LACKING. ONLY EXPECTING CLOUDS AND COOLER TEMPERATURES IN ITS WAKE. RIDGING ALOFT AND SURFACE HIGH PRESSURE RETURN FOR DAYS FIVE THROUGH SEVEN. NEW MEX NUMBERS APPEAR TOO COOL AND LIKE WHAT WE HAVE CURRENTLY IN THE FORECAST. ONLY CHANGE IN THE EXTENDED WILL BE TO LOWER TEMPERATURES ON MONDAY A TAD. FCSTID = 56 .PRELIMINARY POINT TEMPS/POPS... LIT 62 33 53 29 / 60 50 0 0 HRO 55 33 42 26 / 50 40 0 0 HOT 62 35 53 31 / 60 50 0 0 PBF 64 33 54 30 / 60 60 0 0 BPK 56 32 43 28 / 50 40 0 0 LLQ 67 34 55 31 / 60 60 0 0 SRC 61 32 51 28 / 60 50 0 0 MWT 62 36 53 32 / 60 50 0 0 RUE 60 33 51 29 / 50 50 0 0 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 850 AM CST THU NOV 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ACROSS AREAS ALONG AND TO THE SOUTHEAST OF A LINE FROM BATESVILLE...TO RUSSELLVILLE...TO MOUNT IDA. A COLD FRONT IS EXPECTED TO SWEEP EASTWARD ACROSS ARKANSAS BY EARLY EVENING...AS AN UPPER LEVEL DISTURBANCE MOVES EAST FROM OVER OKLAHOMA. FORECAST WIND AND THERMODYNAMIC PROFILES SUGGEST LARGE HAIL...AND DAMAGING WIND GUSTS WILL BE POSSIBLE IN THE SLIGHT RISK AREA THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SLIGHT RISK AREA THROUGH LATE AFTERNOON THURSDAY. 55
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1112 AM 3 E HARTMAN AR 1.00 INCH HAIL
11/27/03 JOHNSON REPORTED BY STORM SPOTTER
1130 AM 4 NE CLARKSVILLE AR .88 INCH HAIL
11/27/03 JOHNSON HAIL COVERED THE GROUND.
REPORTED BY STORM SPOTTER
1130 AM CLARKSVILLE AR .75 INCH HAIL
11/27/03 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT
1130 AM 3 N LAMAR AR .75 INCH HAIL
11/27/03 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT
1204 PM NEW BLAINE AR 1.00 INCH HAIL
11/27/03 LOGAN REPORTED BY PUBLIC
1216 PM 6 NW DARDANELLE AR 1.00 INCH HAIL
11/27/03 YELL REPORTED BY PUBLIC
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 PM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 PM RUSSELLVILLE AR .88 INCH HAIL
11/27/03 POPE REPORTED BY EMERGENCY
MANAGEMENT
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
226 PM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 PM CLEVELAND AR .75 INCH HAIL
11/27/03 CONWAY REPORTED BY PUBLIC
0108 PM 3W HOLLIS AR .75 INCH HAIL
11/27/03 PERRY REPORTED BY STORM SPOTTER
0142 PM 1 N WOOSTER AR .75 INCH HAIL
11/27/03 FAULKNER REPORTED BY EMERGENCY
MANAGEMENT
0155 PM ROSE BUD AR .75 INCH HAIL
11/27/03 WHITE STORM SPOTTER REPORTED IT
WAS RAINING HAIL. HAIL
COVERED THE GROUND.
0211 PM MAUMELLE AR .75 INCH HAIL
11/27/03 PULASKI REPORTED BY OFF-DUTY NWS
EMPLOYEE
28The Little Rock radar (KLZK), 51 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331989.